PURPOSE: To describe an ocular side effect occurring with filgrastim therapy. METHODS: Retrospective case report. RESULTS: One week after starting therapy with intravenous filgrastim, a 66-year-old woman developed bilateral keratitis, evidenced by epithelial defects and peripheral corneal infiltrates. When filgrastim was discontinued, symptoms improved within 3 days and resolved within 2 weeks. CONCLUSIONS: Our patient's bilateral keratitis, which abated rapidly after discontinuation of filgrastim, may have been an adverse effect of this drug. Although the patient also took pamidronate, timing and resolution of symptoms make this a less likely culprit. Physicians should be aware of the possibility of filgrastim-associated keratitis, which can be managed by discontinuing the drug or treating with artificial tears.
|Original language||English (US)|
|Number of pages||2|
|State||Published - Apr 2007|
- Ocular side effects
ASJC Scopus subject areas